Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 29, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 24, 2008, 4:40 AM CDT for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at May 24, 2008, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2008, 4:40 AM CDT (09:40 UTC)
- In effect from
- May 24, 2008, 12:00 PM CDT
- Expired
- May 24, 2008, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4602 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 240940 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 440 AM CDT SAT MAY 24 2008 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ON SATURDAY AND SUNDAY... .A SURFACE TROUGH WILL DEVELOP TODAY ACROSS CENTRAL SECTIONS OF THE PANHANDLES...YIELDING STRONG SOUTHWESTERLY WINDS TO ITS WEST. DRY AIR ALREADY IN PLACE WILL COMBINE WITH TEMPERATURES IN THE UPPER 80S AND 90S TO PRODUCE MINIMUM HUMIDITIES BELOW 15 PERCENT OVER AT LEAST WESTERN AND CENTRAL PORTIONS OF THE PANHANDLES. AS LOW PRESSURE DEEPENS TO THE NORTHWEST TONIGHT...THE DRYLINE SHOULD RETREAT INTO THE PANHANDLES...WITH ITS EXPECTED AFTERNOON POSITION ACROSS CENTRAL SECTIONS ON SUNDAY. THUS...FIRE WEATHER CONDITIONS WILL DETERIORATE AGAIN SUNDAY OVER WESTERN PORTIONS OF THE PANHANDLES. OKZ001-TXZ001-002-006-007-011-012-016-017-242200- /O.UPG.KAMA.FW.A.0025.080524T1600Z-080525T0200Z/ /O.NEW.KAMA.FW.W.0029.080524T1700Z-080525T0200Z/ /O.NEW.KAMA.FW.A.0026.080525T1700Z-080526T0200Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH- RANDALL- 440 AM CDT SAT MAY 24 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES...IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THE WESTERN THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES...IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A HIGH FIRE DANGER RATING...SUSTAINED 20 FOOT WINDS THIS AFTERNOON OF 20 TO 30 MPH WITH HIGHER GUSTS...AND MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT ARE EXPECTED THIS AFTERNOON. THIS COMBINATION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP AGAIN ON SUNDAY IN WESTERN PORTIONS OF THE PANHANDLES AS A DRYLINE SHARPENS ACROSS CENTRAL SECTIONS OF THE PANHANDLES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ OKZ002-242200- /O.UPG.KAMA.FW.A.0025.080524T1600Z-080525T0200Z/ /O.NEW.KAMA.FW.W.0029.080524T1700Z-080525T0200Z/ TEXAS- 440 AM CDT SAT MAY 24 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR WESTERN AND CENTRAL PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES...IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. A HIGH FIRE DANGER RATING...SUSTAINED 20 FOOT WINDS THIS AFTERNOON OF 20 TO 30 MPH WITH HIGHER GUSTS...AND MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT ARE EXPECTED THIS AFTERNOON. THIS COMBINATION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ TXZ003-008-013-018-242200- /O.NEW.KAMA.FW.W.0029.080524T1700Z-080525T0200Z/ HANSFORD-HUTCHINSON-CARSON-ARMSTRONG- 440 AM CDT SAT MAY 24 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. A HIGH FIRE DANGER RATING...SUSTAINED 20 FOOT WINDS THIS AFTERNOON OF 20 TO 30 MPH WITH HIGHER GUSTS...AND MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT ARE EXPECTED THIS AFTERNOON. THIS COMBINATION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ KRAMAR
2 follow-up statements
000 WWUS84 KAMA 242027 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 327 PM CDT SAT MAY 24 2008 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY AND AGAIN ON SUNDAY... .A SURFACE TROUGH SITUATED ACROSS THE CENTRAL SECTIONS OF THE PANHANDLES...WILL PROVIDE STRONG SOUTHWESTERLY WINDS THROUGH THIS EVENING. DRY AIR ALREADY IN PLACE WILL COMBINE WITH INCREASING TEMPERATURES TO PRODUCE LOW RELATIVE HUMIDITY VALUES. AS THE LOW PRESSURE DEEPENS TO THE NORTHWEST TONIGHT...THE DRYLINE SHOULD RETREAT INTO THE PANHANDLES...WITH ITS EXPECTED AFTERNOON POSITION ACROSS CENTRAL SECTIONS ON SUNDAY. THUS...FIRE WEATHER CONDITIONS WILL DETERIORATE AGAIN SUNDAY OVER WESTERN PORTIONS OF THE PANHANDLES. OKZ001-TXZ001-002-006-007-011-012-016-017-250215- /O.CON.KAMA.FW.W.0029.000000T0000Z-080525T0200Z/ /O.CON.KAMA.FW.A.0026.080525T1700Z-080526T0200Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH- RANDALL- 327 PM CDT SAT MAY 24 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. A HIGH FIRE DANGER RATING...SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS...AND MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT ARE EXPECTED THROUGH THIS EVENING. THIS COMBINATION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP AGAIN ON SUNDAY IN WESTERN PORTIONS OF THE PANHANDLES AS A DRYLINE SHARPENS ACROSS CENTRAL SECTIONS OF THE PANHANDLES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ OKZ002-TXZ003-008-013-018-250200- /O.CON.KAMA.FW.W.0029.000000T0000Z-080525T0200Z/ TEXAS-HANSFORD-HUTCHINSON-CARSON-ARMSTRONG- 327 PM CDT SAT MAY 24 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE CENTRAL AND WESTERN TEXAS AND OKLAHOMA PANHANDLES. A HIGH FIRE DANGER RATING...SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS...AND MINIMUM RELATIVE HUMIDITIES OF 10 TO 15 PERCENT ARE EXPECTED THROUGH THIS EVENING. THIS COMBINATION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ JJB
000 WWUS84 KAMA 250218 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 918 PM CDT SAT MAY 24 2008 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN SUNDAY... .SURFACE LOW PRESSURE WILL CONTINUE TO DEEPEN NORTHWEST OF THE PANHANDLES TONIGHT...CAUSING THE DRYLINE TO RETREAT INTO THE EASTERN PORTION OF THE PANHANDLES. THE DRYLINE IS EXPECTED TO LIE ACROSS THE CENTRAL SECTIONS SUNDAY AFTERNOON. THUS...FIRE WEATHER CONDITIONS WILL DETERIORATE ONCE AGAIN SUNDAY OVER WESTERN PORTIONS OF THE PANHANDLES. OKZ001-TXZ001-002-006-007-011-012-016-017-251030- /O.EXP.KAMA.FW.W.0029.000000T0000Z-080525T0200Z/ /O.CON.KAMA.FW.A.0026.080525T1700Z-080526T0200Z/ CIMARRON-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH- RANDALL- 918 PM CDT SAT MAY 24 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE WESTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. HOWEVER A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THIS AREA. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP AGAIN ON SUNDAY IN WESTERN PORTIONS OF THE PANHANDLES AS A DRYLINE SHARPENS ACROSS CENTRAL SECTIONS OF THE PANHANDLES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ OKZ002-TXZ003-008-013-018-250330- /O.EXP.KAMA.FW.W.0029.000000T0000Z-080525T0200Z/ TEXAS-HANSFORD-HUTCHINSON-CARSON-ARMSTRONG- 918 PM CDT SAT MAY 24 2008 ...RED FLAG WARNING HAS EXPIRED FOR THE CENTRAL PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES ... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WIND SPEEDS HAVE DIMINISHED BELOW RED FLAG CRITERIA. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ CLK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 24, 1:08 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 24, 1:08 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
108 AM CDT SAT MAY 24 2008
.UPDATE...
UPDATED FORECAST TO REMOVE EXPIRED TORNADO WATCH. ISOLATED STORMS ARE
STILL EXPECTED OVER THE THE SOUTHEAST CORNER OF THE TEXAS PANHANDLES
AS THE PACIFIC COLD FRONT SLIDES SLOWLY EAST. THE THREAT OF SEVERE
WEATHER CANNOT BE ELIMINATED GIVEN THE EXISTING MOIST AND UNSTABLE
AIR AND FAVORABLE WIND PROFILES.
NUNEZ
&&
.PREV DISCUSSION... /ISSUED 1212 AM CDT SAT MAY 24 2008/
UPDATE...
PACIFIC COLD FRONT STRETCHED ALONG EAST CENTRAL HEMPHILL COUNTY TO
HEDLEY AROUND MIDNIGHT...MOVING SLOWLY EAST. STRONG TO SEVERE STORMS
ARE STILL DEVELOPING ALONG THIS FRONT. REMOVED THE COUNTIES WHICH
WERE BEHIND THE FRONT AND THAT ARE NO LONGER IN THE TORNADO THREAT.
ANOTHER UPDATE IS EXPECTED WHEN THE TORNADO WATCH EXPIRES AT 1 PM.
NUNEZ
AVIATION...
DRY AIR WAS FILTERING INTO THE PANHANDLES BEHIND THE PACIFIC FRONTAL
PASSAGE EARLY THIS EVENING. KAMA...KDHT...KGUY SHOULD SEE VFR
CONDITIONS THROUGH THE FORECAST.
NUNEZ
PREV DISCUSSION... /ISSUED 641 PM CDT FRI MAY 23 2008/
AVIATION...
STORMS SHOULD STAY WELL NORTH AND EAST. WINDS SHOULD DIMINISH THIS
EVENING. OTHERWISE...VFR CONDITIONS WILL PREVAIL AT KAMA...KDHT AND
KGUY.
NUNEZ
PREV DISCUSSION... /ISSUED 520 PM CDT FRI MAY 23 2008/
UPDATE...
UPDATED FORECAST TO INCLUDE TORNADO WATCH 342 FOR THE EASTERN PARTS
OF THE PANHANDLES. STRONG TO SEVERE STORMS ARE LIKELY GIVEN THE MOIST
AND UNSTABLE CONDITIONS EAST OF THE DRYLINE...LOCATED JUST EAST OF
THE CAPROCK.
NUNEZ
PREV DISCUSSION... /ISSUED 355 PM CDT FRI MAY 23 2008/
DISCUSSION...
THE DRYLINE HAS STALLED OVER THE EASTERN PORTIONS OF THE TEXAS
PANHANDLE...WITH LOW/MID 60S DEWPOINTS ON THE MOIST SIDE OF THE
BOUNDARY. CAPPING ASSOCIATED WITH THE DEEP LAYER RIDGE BUILDING INTO
CENTRAL CONUS MAY KEEP CONVECTIVE COVERAGE RATHER LIMITED...BUT LOW
LEVEL CONVERGENCE...COUPLED WITH MARGINAL LARGE SCALE FORCING FROM
THE SHORTWAVE LIFTING INTO CO...SHOULD HELP ISOLATED TO SCATTERED
THUNDERSTORMS DEVELOP. WITH DEWPOINT DEPRESSIONS APPROACHING 30
DEGREES F...LCL HEIGHTS MAY BE A BIT TOO HIGH TO SEE A STRONG TORNADO
POTENTIAL. HOWEVER...LARGE HAIL AND DAMAGING WINDS ARE QUITE POSSIBLE
GIVEN THE THERMODYNAMIC PROFILE /SEE THE DODGE CITY 18Z SOUNDING/. TO
OUR WEST...WIDESPREAD SHOWERS AND THUNDERSTORMS ARE MOVING NORTH
NORTHEAST ACROSS EASTERN NEW MEXICO AND MAY AFFECT THE WESTERN
PANHANDLES THIS AFTERNOON AND EVENING. HOWEVER...WITH THE LOSS OF
DIURNAL HEATING...THIS ACTIVITY SHOULD DISSIPATE...ESPECIALLY GIVEN
THE RETROGRADING LOW AND WEAKENING DYNAMICS.
THE DRYLINE SHOULD RETREAT BACK TO THE CENTRAL PANHANDLES OVERNIGHT
BEFORE MIXING BACK TO NEAR THE OK STATE LINE SATURDAY AFTERNOON. THIS
SHOULD KEEP POPS LIMITED FOR TOMORROW. HIGHER POPS ARE EXPECTED ON
SUNDAY AS THE DRYLINE IS EXPECTED TO MAKE LITTLE PROGRESS TO THE EAST
DURING THE DAY. THE ENHANCE LOW LEVEL CONVERGENCE AND LARGE SCALE
LIFT WILL WARRANT LOW END CHANCE POPS...ESPECIALLY ACROSS THE WEST
WHERE THE CAP SHOULD BE QUITE A BIT WEAKER. LOW POPS WILL CONTINUE
THROUGH MONDAY NIGHT. ON TUESDAY...A COLD FRONT IS PROGGED TO MOVE
ACROSS THE PANHANDLES...BRINGING SLIGHTLY COOLER TEMPS AND NORTH
WINDS TO THE AREA. WITH THE FRONT LAYING ACROSS THE AREA ON TUESDAY
NIGHT...LOW POPS WERE RETAINED FROM THE PREVIOUS FORECAST.
BY WEDNESDAY...THE SUBTROPICAL RIDGE FLATTENS OUT ACROSS THE SOUTHERN
HALF OF THE CONUS WITH THE PANHANDLES ON THE NORTHERN PERIPHERY OF
THE STRONG WESTERLIES. GIVEN THE QUASI ZONAL FLOW ALOFT...LEE
TROFFING SHOULD KEEP SOUTH TO SOUTHWEST WINDS IN THE FORECAST. WE MAY
BE CLOSE ENOUGH TO SEE THE EFFECTS OF WEAK PASSING SHORTWAVES...BUT
LIMITED MOISTURE MAY PRECLUDE SHOWERS AND THUNDERSTORMS.
JOHNSON
FIRE WEATHER...
THE RED FLAG WARNING IS STILL ON TRACK TODAY FOR LOCATIONS BEHIND THE
DRYLINE SO IT WILL CONTINUE. FOR SATURDAY...THE DRYLINE IS EXPECTED
TO ONCE AGAIN MIX TO THE EAST. DRY AIR BEHIND THE DRYLINE WILL
INTERACT WITH 20 FOOT SOUTH TO SOUTHWEST WINDS AROUND 20 MPH TO
PRODUCE POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN.
THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE WESTERN TWO
COLUMNS OF COUNTIES IN THE TX PANHANDLE AS WELL AS CIMARRON AND TEXAS
COUNTIES IN THE OK PANHANDLE. THE WATCH IS IN EFFECT FROM 16Z THROUGH
02Z.
JOHNSON
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM 11 AM CDT THIS MORNING THROUGH THIS
EVENING FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...
HARTLEY...MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.
OK...FIRE WEATHER WATCH FROM 11 AM CDT THIS MORNING THROUGH THIS
EVENING FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
&&
17/08Hazardous weather outlook, May 24, 1:11 AM CDT, 3 hours 29 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 111 AM CDT SAT MAY 24 2008 OKZ001>003-TXZ001>020-241100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 111 AM CDT SAT MAY 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... LINGERING THUNDERSTORMS CAN BE EXPECTED LATE TONIGHT ACROSS THE SOUTHEASTERN TEXAS PANHANDLE NEAR THE TEXAS AND OKLAHOMA STATE LINE...ALTHOUGH THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY THROUGH TUESDAY NIGHT AS MOISTURE FROM THE GULF OF MEXICO MOVES INTO THE REGION...A DRYLINE BECOMES ESTABLISHED ACROSS THE PANHANDLES...AND SEVERAL UPPER LEVEL LOW PRESSURE DISTURBANCES PASS THROUGH THE SOUTHERN PLAINS. SEVERE THUNDERSTORMS WILL BE POSSIBLE ANY OF THESE DAYS...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS WESTERN PORTIONS OF THE PANHANDLES ON SATURDAY AS WELL. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FOR THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES FROM SATURDAY MORNING THROUGH SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AT TIMES THROUGH TUESDAY EVENING. SCHNEIDER
In the hours before
Local storm report, May 23, 10:42 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1042 PM CDT FRI MAY 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1041 PM HAIL 5 NE GLAZIER 36.06N 100.20W
05/23/2008 E1.00 INCH HEMPHILL TX BROADCAST MEDIA
&&
EVENT NUMBER 00249
CKLocal storm report, May 23, 10:46 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
1046 PM CDT FRI MAY 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 1 E ELMWOOD 36.62N 100.50W
05/23/2008 E1.00 INCH BEAVER OK TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL
&&
CORRECTED LOCATION
EVENT NUMBER 00237
CKLocal storm report, May 23, 11:05 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1105 PM CDT FRI MAY 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL HIGGINS 36.12N 100.03W
05/23/2008 E2.75 INCH LIPSCOMB TX CITY OFFICIAL
MOSTLY PENNY SIZE HAIL WITH A FEW TO THE SIZE OF
BASEBALLS
&&
EVENT NUMBER 00250
CKLocal storm report, May 23, 11:29 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1129 PM CDT FRI MAY 23 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL 1 E HIGGINS 36.12N 100.01W
05/23/2008 E1.00 INCH LIPSCOMB TX PUBLIC
&&
EVENT NUMBER 00251
CKLocal storm report, May 24, 12:13 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1213 AM CDT SAT MAY 24 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL WHEELER 35.44N 100.27W
05/24/2008 E0.88 INCH WHEELER TX LAW ENFORCEMENT
OBSERVED ON WEST SIDE OF WHEELER. QUARTER INCH HAIL
OBSERVED ON EAST SIDE OF WHEELER.
&&
EVENT NUMBER 00252
KRAMARLocal storm report, May 24, 12:21 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1221 AM CDT SAT MAY 24 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1218 AM HAIL 5 E WHEELER 35.44N 100.19W
05/24/2008 E2.50 INCH WHEELER TX LAW ENFORCEMENT
GOLF BALL TO LEMON SIZE HAIL REPORTED VIA SHERIFFS
OFFICE
&&
EVENT NUMBER 00253
KRAMARThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:13 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 62 min |
| May 23, 10:09 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 66 min |
| May 23, 11:16 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 14 min |
| May 23, 11:50 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Hemphill, Wheeler | 55 min |
| May 24, 12:42 AM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 33 min |
| May 24, 4:40 AM CDT | Fire Weather Watch | AMA | Dallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more | 24 hr |
| May 23, 9:01 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 59 min |
| May 23, 9:34 PM CDT | Tornado Warning | AMA | Beaver | 26 min |
| May 23, 10:00 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 30 min |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in Oklahoma, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.